Lexapro at week#4: Should I increase dose?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Michael7967
New Member


Date Joined Nov 2007
Total Posts : 9
   Posted 11/14/2007 6:32 AM (GMT -7)   
Hi everyone. Could really use some advice. Just started my 4th week on Lexapro, and am frustrated that it hasn't kicked in yet. My psychiatrist says I should increase the dosage from 10mg to either 15mg or 20mg, and that this may help speed everything along. Of course I worry about re-experiencing side effects (i.e. sleepiness and anxiety). Can anyone share their experiences that could help me make this decision? THANKS!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/14/2007 9:56 AM (GMT -7)   

Hello,

I was on Lexapro at one time and I went from 10 up to 20 mg without any side effects but that was me.  If you have been on the med for 4 weeks I would hope your past the initial reaction to the med.

It is your decision of course. :)

Kitt


 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


Michael7967
New Member


Date Joined Nov 2007
Total Posts : 9
   Posted 11/14/2007 10:13 AM (GMT -7)   
Really, truly, appreciate hearing this, Kitt. Thank you so much. As you know, the first month on a med can be a rollercoaster ride for people, and is quite terrifying before everything starts to really work.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/14/2007 11:49 AM (GMT -7)   

Michael,

Glad to be of help.  Keep us posted on how you are doing. :)

Kitt


 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 11/14/2007 1:09 PM (GMT -7)   
Hiya,
 
Most people dont experience many side effects when increasing the dosage on a med as their body is already used to it. (Although you can still get some problems when the jump is very big) 10mg to 20mg sounds alright to me, but as Kitt has said, the choice is yours.
 
Darren
Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


Honey Bee
Regular Member


Date Joined Jun 2007
Total Posts : 114
   Posted 11/14/2007 6:28 PM (GMT -7)   
Hi Michael

I have been on 10mg of Lexapro for about 6 weeks and haven't noticed any changes either which is a little frustrating I know.

I went to see my doc yesterday and she has increased my dosage up to 20mg which I am starting today. I too am hoping that the side effects don't kick in again as I did feel ill when I first started it but have been okay for a few weeks now.

Good luck with it.

Honey Bee
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:07 PM (GMT -7)
There are a total of 2,733,637 posts in 301,139 threads.
View Active Threads


Who's Online
This forum has 151273 registered members. Please welcome our newest member, minniemighty.
385 Guest(s), 9 Registered Member(s) are currently online.  Details
alephnull, waterbee, Serenity Now, Girlie, minniemighty, DJB387, DennisinNY, angeusamike57, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer